[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Response to Glucogen Question

Date: Mon, 26 Jul 1999 22:07:39 EDT

My daughter, Katie, has had diabetes for 4 years--she is 16 now.  She has
never fainted or lost consciousness or had a seizure, but I am wondering--I
understand that a person can lose consciousness whether they are low or
high--is that correct?  And if that is the case, how do you know whether you
should give them a glucogen shot or not?  I am very nervous about this
happening and what to make sure that I do the right thing.  Hopefully, it
will never happen.  Would really appreciate your input.

Linda, Mother of Katie, dx'd at 12.


With all due respect, I would sincerely recommend taking a introduction to 
Diabetes class, read books, and get a docter who can educate you on the 
above.  I would hope that since your daughter has been diabetic for 4 years,  
your docter would have instructed you on the use of glucogen.  But, glucogen 
is used to treat low blood sugar.  I used to wonder how much it would raise 
your blood sugar, I have been told that it depends on when your last low(s)  
bg's were as it makes your body dump all your stored glucose.   I would 
highly recommend finding another docter.  Any good docter is going to 
prescribe gluogen to patients that use insulin, just in "case"!!!!!

Insulin Pumpers website http://www.insulin-pumpers.org/
for mail subscription assistance, contact: HELP@insulin-pumpers.org